MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG120186
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos and images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 05/2026) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured by retraction of the balloon.It was further reported that during manual retraction of the balloon down from the vena cava to the iliac vein, there was resistance and the balloon was found to be completely seperated from the shaft.Reportedly, the balloon was retracted completely by a snare out of patient's body.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured by retraction of the balloon.It was further reported that during manual retraction of the balloon down from the vena cava to the iliac vein, there was resistance, and the balloon was found to be completely separated from the shaft.Reportedly, the balloon was retracted completely by a snare out of patient's body.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter received for evaluation.During visual analysis the balloon detached from the catheter shaft could be observed.And the balloon completely inverted could be observed.No other anomalies were observed.Due to the condition of device no functional testing was performed.Also, three photos were received and reviewed.In first photo showed the balloon fully detached from the catheter which was retrieved by the snare retrieval kit.And in the second photo showed the detached balloon and catheter shaft and the third photo showed the product details which matched with the reported product details.No other anomalies were noted.Also, two photographs of the fluoroscopy monitor and one fluoroscopic image was received and reviewed.Two photographs of the fluoroscopy monitor, each containing two separate images.The first photo contains two images of the device in the inferior vena cava.In first image the balloon is not fully inflated; in second image the balloon is more completely inflated.The second photo contains two images of the device in the thoracic inlet, possibly the right jugular, innominate vein, or superior vena cava.Little or no contrast is present.The device is only faintly seen.In fluoroscopic image the device fully inflated in the inferior vena cava could be observed.Anatomic details of the procedure are not provided, e.G., the vessel targeted for angioplasty is not stated and can only be presumed.The sequence of the fluoroscopic images is indeterminant.Based on the image review no evidence of the reported failure was observed.The submitted radiographic image showed no evidence for the reported failure, however based on the submitted photos and return sample visual analysis the balloon detached from the catheter shaft which was completely inverted could be observed and due to condition of the device could not be performed the further functional testing.Therefore, the investigation was confirmed for the reported balloon detachment, difficult to remove issues and was inconclusive for the reported balloon rupture issue.A definitive root cause for the reported balloon detachment, difficult to remove and balloon rupture issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 05/2026), g3.H11: b3, h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18683404
Report Number2020394-2024-00194
Device Sequence Number6250012
Product Code DQY
UDI-Device Identifier00801741060908
UDI-Public(01)00801741060908
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATG120186
Device Lot Number93SH0191
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown